What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 15, 4:08 PM MST, 16 minutes earlier. Its key messages:
- Isolated to widely scattered PM showers and thunderstorms will continue today and through the weekend with slightly cooler temperatures this weekend.
- Hot and dry conditions return for the upcoming work week with only minimal precipitation chances.
Area forecast discussion, Aug 15, 4:08 PM MST, 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
508 PM MDT Fri Aug 15 2025
.KEY MESSAGES...
- Isolated to widely scattered PM showers and thunderstorms will
continue today and through the weekend with slightly cooler
temperatures this weekend.
- Hot and dry conditions return for the upcoming work week with
only minimal precipitation chances.
&&
.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 219 PM MDT Fri Aug 15 2025
A deep trough impacting the Northwest has shifted the mid and upper
level flow to the south/southwest pushing some weak energy northeast
across the CWA, this coupled with winds generally shifting to the
south is bringing in some low level moisture into southeast Wyoming
and the Nebraska Panhandle. This will increase the shower and
thunderstorm threat through the afternoon hours into the early
evening. Due to modest severe weather parameters, the primary threat
from these thunderstorms will be gusty winds in the 40 to 50 mph
range. Dewpoints will be 40 to 45 degrees across southeast Wyoming
and in the mid 50s across the Nebraska panhandle. With the
thunderstorm threat, kept POP values between 30 to 50 percent across
a good portion of the CWA. With the modest severe parameters in
place, all this should justify the Marginal severe risk for this
afternoon and early evening. Expect somewhat "cooler" temperatures
today with highs topping out in the 80s and low 90s primarily west
of the I-25 corridor and into the low to mid 90s across far eastern
Wyoming and the Nebraska panhandle.
Expect much of the same for Saturday, with another upper level
disturbance pushing through the CWA. Model agreement has improved
since earlier runs, showing similar placement and timing of the
energy. Kept POPs generally between 30 to 50 percent range.
Convective parameters once again are modest, with primarily a wind
threat from any thunderstorm activity. Temperatures will continue a
slight downward trend through Saturday, which will be one of the
coolest days over the next week or so, with highs in the 80s to low
90s across most of the CWA.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 219 PM MDT Fri Aug 15 2025
Starting Sunday the Intermountain West starts to dry out as an upper
level ridge becomes centered on the four corners region of the
United States. Monday, the Intermountain west will be in a southern
flow helping to advect in some moisture for some possible isolated
thunderstorms in the afternoon and evening. These storms currently
appear to remain attached to the higher terrain so low pops were
added to those areas. Tuesday and Wednesday, the flow turns
Northwesterly advecting in warm dry air to really mitigate our storm
chances in the afternoon and evening. The high pressure system is
progged to remain over the four corners region through the week to
keep us mostly dry for the remainder of the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 508 PM MDT Fri Aug 15 2025
Some showers are likely to affect KBFF and KAIA between 02 and
04z. KBFF looks more certain that it will be hit by the storm
but KAIA may get missed so a Prob30 was used for this
uncertainty. After these showers tonight, the skies should
clear for VFR conditions. Widespread showers look to occur after
20z for the KLAR and KCYS and work their way east to affect the
Nebraska terminals in the evening.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...RZ
LONG TERM...MM
AVIATION...MM
Hazardous weather outlook, Aug 15, 8:59 AM MST, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
959 AM MDT Fri Aug 15 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-161600-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
959 AM MDT Fri Aug 15 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Showers and thunderstorms will affect much of southeast Wyoming
and western Nebraska. A few storms may approach severe limits in
the panhandle around 6pm.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Another round of showers and thunderstorms are likely on Saturday
with a drying trend through next week.
.Spotter information statement...
Please report any hail or strong wind to the NWS.
In the hours before
Special weather statement, Aug 15, 12:02 PM MST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
102 PM MDT Fri Aug 15 2025
WYZ116-117-151930-
South Laramie Range WY-South Laramie Range Foothills WY-
102 PM MDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES THROUGH 130 PM MDT...
At 102 PM MDT, Doppler radar was tracking a strong thunderstorm over
Granite Canon, or 22 miles west of Cheyenne, moving northeast at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Happy Valley, Federal, Table Mountain Ranches, Willadsen Estates,
Granite Canon, Harriman Heights, Crystal Lake Reservoir, Buford,
Granite Springs Reservoir, Curt Gowdy State Park, Pine Grove Estates,
Granite Springs Retreat, and Cheyenne Pass.
This includes Interstate 80 in Wyoming between mile markers 333 and
355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4112 10537 4132 10512 4109 10490 4099 10513
4100 10542
TIME...MOT...LOC 1902Z 235DEG 19KT 4109 10522
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MoseSpecial weather statement, Aug 15, 12:46 PM MST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
146 PM MDT Fri Aug 15 2025
WYZ116>118-152015-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
146 PM MDT Fri Aug 15 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN LARAMIE COUNTY THROUGH
215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Federal to Willadsen
Estates. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheyenne, Happy Valley, Federal, Table Mountain Ranches, Rocking Star
Ranch, Willadsen Estates, Silver Sage Estates, Granite Canon, Warren
AFB, Frontier Park, Whitaker, Cheyenne Regional Airport, Bison
Crossing, Curt Gowdy State Park, and Ranchettes.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 38.
Interstate 80 in Wyoming between mile markers 342 and 360.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4130 10519 4159 10482 4100 10483 4100 10519
TIME...MOT...LOC 1946Z 225DEG 11KT 4127 10513 4107 10513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FullerSpecial weather statement, Aug 15, 1:37 PM MST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
237 PM MDT Fri Aug 15 2025
WYZ117>119-152115-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
237 PM MDT Fri Aug 15 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LARAMIE COUNTY THROUGH
315 PM MDT...
At 237 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Whitaker to Cheyenne.
Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Burns, Laramie County Fairgrounds at Archer, Hillsdale,
Ranchettes, Cheyenne Regional Airport, Frontier Park, Whitaker, North
Cheyenne, Fox Farm-College, Warren AFB, and South Greeley Highway.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 12 and 46.
Interstate 80 in Wyoming between mile markers 362 and 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4152 10505 4165 10483 4165 10466 4156 10466
4156 10460 4114 10435 4111 10482
TIME...MOT...LOC 2037Z 243DEG 16KT 4148 10495 4116 10476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FullerSpecial weather statement, Aug 15, 3:24 PM MST, 1 hour before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT Fri Aug 15 2025
WYZ118-119-152300-
Central Laramie County WY-East Laramie County WY-
424 PM MDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LARAMIE COUNTY
THROUGH 500 PM MDT...
At 424 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gun Barrel, or 29 miles northeast of Cheyenne, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gun Barrel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4131 10429 4138 10442 4152 10435 4142 10412
TIME...MOT...LOC 2224Z 210DEG 8KT 4138 10432
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FullerSpecial weather statement, Aug 15, 3:37 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
437 PM MDT Fri Aug 15 2025
NEZ095-152300-
North Sioux NE-
437 PM MDT Fri Aug 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIOUX COUNTY
THROUGH 500 PM MDT...
At 437 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Montrose, or 25 miles east of Lusk, moving northeast at
10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Sioux
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4299 10369 4278 10393 4283 10405 4300 10405
4300 10372
TIME...MOT...LOC 2237Z 210DEG 8KT 4289 10399
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Fuller